Q. How to wean Veniz XR safely?

Answered by Dr. Seikhoo Bishnoi and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Venlafaxine or Erectile Dysfunction? We have medical experts to help you right away. Ask a Doctor Now »
Image: How to wean Veniz XR safely?

Hi doctor,

I am a 23 year old male. Currently, I am taking 225 mg Veniz XR for depression. I am taking it for the past 6 years. My problem is ED. For the past one year, I am suffering from erectile dysfunction. Please suggest me some medicine. I am unmarried. Can I use Sildenafil for one night stand? I also have one side affect from Veniz XR. I get excess sweating after sleep at day time. Is this due to medication? How can I overcome this problem? Also please suggest me how to wean off Veniz XR safely without withdrawal symptoms.


Related Questions:
Please suggest a medicine, which can cure erection problems and low libido.
Can Fluoxetine be tried instead of Venlor XR?
I have erectile dysfunction and ejaculation problems. Please advise.
 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome to icliniq.com.

  • Yes, drugs like Sildenafil or Tadalafil can be used on SOS basis (as and when required). These drugs if used about half to one hour before intercourse can help to improve the erection and will make hard erection.
  • Veniz XR (Venlafaxine) can increase adrenergic output and can result in increased sweat in some individuals.
  • The dose 225 is high and should be reduced gradually. Even at this high dose sexual side effects are also seen commonly.
  • The problem of erectile dysfunction, reduced libido, etc., can be observed with high doses of Venlafaxine.
  • Best way to wean off the drug is by reducing the dose gradually over 6 to 10 weeks.
  • Reduce the dose by 20% to 25% (20 to 25 mg) every two weeks and then stop completely at about 6-10 weeks. The dose reduction in this manner would not cause much side effects and withdrawal symptoms.

For further information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is erectile dysfunction related to my thyroid disease?
Query: Hello doctor, I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also ...  Read Full »
Dr. Naresh Kumar Monigari
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through all the details and reports (attachment removed to protect patient identity). The TSH (thyroid-stimulating hormone) report is not available. So kindly review the TSH report again. Coming to ESR (erythrocyte sedimentation rate) at 41, it need not ...  Read Full »
 
Could I have your opinion on my erectile dysfunction and low libido?
Query: Hi doctor, I am currently suffering from a complete lack of libido and erectile dysfunction. This began after a bad experience by taking the drug Ecstasy once. I was unwell for about a week afterwards with dizzy feel and nausea. I am a 27 year old male. I am trying to improve my symptoms. I have ...  Read Full »
Dr. Bindiya Thakkar
Endocrinologist

Answer: Hello, Welcome to icliniq.com. I have a few questions as a follow up. When was your puberty? Do you find any change in shaving frequency? Are you getting morning erections? Is there any history of testicular surgery? Have you had mumps? When did you last take Ecstasy (MDMA - Methylenedioxy-methamph...  Read Full »
 
Can panic attack occur while taking antidepressants?
Query: Hi doctor, I am a 29 year old female with a 15 year history of panic disorder with medicine sensitivity. I have been on Effexor XR 75 mg for six months and have been stable. Last week my tooth was pulled out and I was put on Motrin 800. I had around two tablets for three days and it made me feel fuz...  Read Full »
Dr. Kumarshri Shriniwas Saraswat
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. The heightened anxiety, panic attacks, uneasiness, hot or cold flushes, sleep disturbance, low grade fever could all be the symptoms of Venlafaxine withdrawal. Did you miss a dose of Venlafaxine? Another explanation is that these medicines that you are taking for you...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Sepsis - Causes|Symptoms|Risk Factors|Diagnoses|Treatments|Prevention
Sepsis is a medical emergency, as it causes multiple organ failure. When the body's response to infection in the blood s...  Read more »
I have on and off acid reflux as well as mild dysphagia. Is this esophageal cancer?
Hello doctor,I am a 26-year-old male. I have been experiencing on and off acid reflux for a few weeks as well as mild dy...  Read more »
There is a hard lump under the nipple. I am afraid of breast cancer. How to proceed further?
Hi doctor, I am a 25-year-old female. I found a quarter-sized hard nonmobile lump under my nipple a day ago. Is that an...  Read more »